# SDR Y2PA95002

- Difficulty date: February 13, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N197US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47154
- Engine: Pwa JT8D7B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Worn
- Location: Nr 1
- Stage of operation: CR
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

ELP - DURING CRUISE AT 34,000 FEET, THE CREW ENCOUNTERED A LOUD RUMBLING.  ALL SYSTEMS INDICATIONS WERE NORMAL.  FURTHER INVESTIGATION REVEALED VIBRATION FROM NR 1 ENGINE WHENEVER POWER WAS ABOVE 1.78 EPR.  S/D THE ENGINE WAS REMOVED AND SENT TO BOUNTY MAINTENANCE SERVICES (B4MR567J) FOR TEARDOWN EVALUATION.  EXTENSIVE TEARDOWN INSPECTION, AND REPAIR WAS ACCOMPLISHED.  NO ITEMS WERE IDENTIFIED THAT WOULD SPECIFICALLY ACCOUNT FOR THE ENGINE VIBRATION, HOWEVER, EXCESSIVE PLAY WAS FOUND IN THE C-1 DISK BLADE AREA, AND TWO WORN BEARINGS WERE NOTED.  THE ENGINE WAS RETURNED TO SERVICE AND REINSTALLED ON THIS AIRCRAFT JUNE 23, 1995.  (M)
